Alert archive / Georgia / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Atlanta, GA

January 10, 2026Bartow County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jan 10, 2026, 9:37 AM EST for Bartow County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2026, 9:37 AM EST (14:37 UTC)
Expired
Jan 10, 2026, 1:08 PM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

879 
WGUS52 KFFC 101437
FFWFFC
GAC015-102030-
/O.NEW.KFFC.FF.W.0001.260110T1437Z-260110T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
937 AM EST Sat Jan 10 2026

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Central Bartow County in northwestern Georgia...

* Until 330 PM EST.

* At 937 AM EST, emergency management reported thunderstorms
  producing heavy rain across the warned area. Between 2 and 3 inches
  of rain have fallen. Additional rainfall amounts of 1 to 3 inches
  are possible in the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other poor
           drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cartersville, Adairsville, Euharlee, White, Kingston and Cassville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3424 8494 3430 8492 3435 8486 3434 8473
      3427 8473 3424 8478 3413 8479 3412 8487
      3416 8494

FLASH FLOOD...OBSERVED

$$
1 follow-up statement
661 
WGUS72 KFFC 101808
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
108 PM EST Sat Jan 10 2026

GAC015-101818-
/O.CAN.KFFC.FF.W.0001.000000T0000Z-260110T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bartow GA-
108 PM EST Sat Jan 10 2026

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL BARTOW COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM EST for portions of
north central, northeast, and northwest Georgia.

&&

LAT...LON 3424 8494 3430 8492 3435 8486 3434 8473
      3427 8473 3424 8478 3413 8479 3412 8487
      3416 8494

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 6:50 AM EST, 2 hours 47 minutes earlier. Its key messages:

  • Updated at 644 AM EST Sat Jan 10 2026
  • Tornado Watch in effect for extreme west-central GA through 11 AM EST.
  • Continued waves of rainfall through the day may lead to instances of flash or river flooding in North GA as far south as I-20. A Flood Watch remains in effect.
  • Isolated strong to severe storms capable of producing a few damaging wind gusts and a brief spin up tornado remain possible this morning and afternoon.
  • A return to more seasonal temperatures is expected early next week.
Area forecast discussion, Jan 10, 6:50 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 AM EST Sat Jan 10 2026

...New 12Z Aviation Discussion...

.KEY MESSAGES...
Updated at 644 AM EST Sat Jan 10 2026

	  - Tornado Watch in effect for extreme west-central GA through
        11 AM EST.

	  - Continued waves of rainfall through the day may lead to
        instances of flash or river flooding in North GA as far
        south as I-20. A Flood Watch remains in effect.

      - Isolated strong to severe storms capable of producing a few
        damaging wind gusts and a brief spin up tornado remain
        possible this morning and afternoon.

      - A return to more seasonal temperatures is expected early
        next week.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 330 AM EST Sat Jan 10 2026

Early morning update:

A baroclinic boundary set up from roughly Peachtree City, GA
extending southwest back into Central AL and southern MS has
allowed for just enough low-level spin in the atmosphere to cause
rotation within showers and isolated storms despite limited
instability (storm fuel). Latest SPC Mesoanalysis paints 100-300
ms/s2 of 0-1km SRH confirming where the boundary has set up. As
the upper trough inches closer, activity is anticipating to pick
up from now until at least mid-day. Thus a Tornado Watch has been
issued for far west-central Georgia through 11 AM EST (Chattooga
County down to Heard County). There is uncertainty in how far
north the boundary drifts so trends will need to be monitored as
the morning progresses.

Currently:

A mixed bag of low stratus and high cirrus blanket much of North and
Central Georgia this morning. This has largely prevented any dense
fog development so far -- south-central Georgia being the primary
concern. Will continue to monitor trends over the next few hours but
it's more than likely low stratus that will win out in the areas in
question.

Radar estimated 24hr totals paint a broad area of 1-1.5 inches of
rain across parts of North GA as far south as northern Polk County.
Though a locally higher swath of up to around 2 inches was noted in
southern Chattooga/north Floyd/Gordon Counties. Waves of light to
moderate rainfall will continue across North Georgia this morning --
generally along and north of the I-85 corridor, though isolated
showers have begun to develop just to the north of Columbus. While
thunder has not been an issue thus far, some embedded (non-severe)
storms were noted in parts of Central Alabama, so will need to
monitor trends as these could contribute to heavier pockets of
rainfall.

Today:

Instances of flooding will be a growing concern through the
afternoon for much of North GA including the mountains. With the 00z
hi-res guidance now at our disposal, there remain consistent signals
in the slight southward trend of bands of heavier rainfall. This
does align with the current radar trends and placement of a 850mb
LLJ. Given all of this information, the Flood Watch has been
expanded out an abundance of caution going as far south as Carroll
County (west-central GA) to Hall County (east GA) and does include
ATL Metro. Additional rainfall today will range from 1-2" and
upwards of up to 4" in the heaviest rainbands for areas within the
Flood Watch (north of I-85 in the east and I-20 in the west). Note
that while these totals may seem 'low' occurring over a short period
of time may lead to some flash flooding concerns, especially in low-
lying or poor drainage areas and along creeks and streams that are
prone to flooding. This will certainly bear watching through the
morning. Additional expansions of the watch are not anticipated at
this time unless models continue to hint at the potential for
further banding or training precipitation further south. The axis of
notable rainfall quickly tapers the further south and east one goes
with the lowest totals in southeast-central Georgia.

A deep elongated trough extending from the Four Corners up to the
Northern Plains will dig eastward today prompting a cold front to
begin moving through the state this afternoon through late evening.
Low level convergence ahead of the boundary will aid in embedded
thunderstorm development through the afternoon. Rain showers and
embedded thunderstorms will attempt to congeal into a disorganized
line as the front enters the state. As one would expect, instability
will be hard to come by given upper-level support by the trough
(well to our west) and the presence of persistent cloud cover and
rain. What little instability there is coupled with decent shear and
lift along the front may be enough for an isolated strong to severe
storm capable of producing strong wind gusts or a brief spin up
tornado. This threat best overlaps across parts of west-central
Georgia (in the Columbus vicinity southward). A Slight Risk (Level 2
of 5) for severe weather is in place across parts of west-central
Georgia, though shifted southward by SPC with the morning update.
Again, this severe threat will be along and ahead of the cold front
moving into the area. Another important note - any stronger storms
are likely to contribute to instances of localized heavy rainfall
given the environmental set up.

Sunday:

The cold front will finally push through the state late tonight as a
shortwave dives southward from the Northern Plains gradually
bringing rainfall and any thunderstorms to an end. Low to mid-level
cloud cover and perhaps some drizzle may persist into the late
evening until the main front pushes through tonight. Post-frontal
conditions will be present on Sunday with a return to cool morning
low temperatures. Morning lows are forecast to range from the low
30s (20s in the mountains) to upper 40s/low 50s in far south-central
Georgia. Much cooler and drier air will settle in during the day
Sunday as northwest flow returns and high pressure builds in from
the west. Daytime highs will be more seasonal climbing into the 40s
and 50s during the afternoon.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 330 AM EST Sat Jan 10 2026

Dry and cool (albeit more seasonal) temperatures will
characterize the long-term forecast at least through mid week.
High pressure will continue to build in from the west with very
broad troughing to our north. The main concern at least through
Tuesday will be for fire weather as RH values are may approach
critical thresholds ( 25% or less) across parts of Central Georgia
as a result of much drier air filtering into the region. Daytime
highs will gradually warm through mid-week but remain more
seasonal. On Sunday forecast highs range from the low 40s to upper
50s and by Wednesday will rise to the 50s and 60s areawide.

Wednesday through the end of the week brings some uncertainty. Long
range guidance has another trough diving southward from southern
Canada and sweeping across the Deep South. Precipitation may make a
return to portions of the forecast area between Wednesday and
Thursday but inconsistencies among model guidance make it difficult
to pinpoint timing, amounts or precip type at this time. Stay
tuned...

&&

.AVIATION...
(12Z TAFS)
Issued at 644 AM EST Sat Jan 10 2026

A mixed bag of IFR and LIFR cigs blanket the TAF sites this
morning as -SHRA/SHRA spread across the area. Thunder chances
(lower confidence) will largely occur between 13-19z at the north
sites and between 18-22z at CSG/MCN. FROPA occurs this afternoon
turning SSW winds to the NW. Gusts 20-22kts through the period.
Slight improvement to cigs following the FROPA with greater
improvements Sunday around 12z.

//ATL Confidence...12Z Update...

Medium confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  40  50  27 /  80  50   0   0
Atlanta         71  40  47  28 /  90  30   0   0
Blairsville     65  30  40  20 / 100  20   0   0
Cartersville    71  36  47  25 / 100  10   0   0
Columbus        76  43  54  29 /  80  50   0   0
Gainesville     69  39  47  28 /  90  30   0   0
Macon           79  44  55  28 /  60  70   0   0
Rome            72  39  51  28 / 100  10   0   0
Peachtree City  72  38  50  25 /  90  30   0   0
Vidalia         82  53  61  31 /  10  40   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>023-
030>034-041>045.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07
Hazardous weather outlook, Jan 10, 4:55 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EST Sat Jan 10 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EST Sat Jan 10 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Continued periods of moderate to heavy rainfall are expected
across portions of north Georgia as far south as Interstate 20
through mid morning. Instances of flash flooding and flooding of
smaller creeks and streams will remain a concern through the
afternoon. A Flood Watch remains in effect through 8 PM this
evening.

A few storms this morning and early afternoon could become severe,
capable of producing damaging wind gusts. A brief, isolated
tornado also cannot be ruled out. A Tornado Watch is in effect
through 11 AM this morning in portions of northwest and west-
central Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The threat for hazardous weather remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local and state
guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:50 AM ESTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk40 min
Jan 10, 9:53 AM ESTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Lumpkin37 min
Jan 10, 10:16 AM ESTSpecial Weather StatementFFCCarroll, Paulding29 min
Jan 10, 10:27 AM ESTFlash Flood WarningFFCCherokee5 hr
Jan 10, 10:30 AM ESTSpecial Weather StatementFFCCarroll, Douglas30 min
Jan 10, 10:47 AM ESTSpecial Weather StatementFFCDawson, Lumpkin28 min
Jan 10, 11:00 AM ESTFlash Flood WarningFFCDawson, Lumpkin, Pickens5 hr
Jan 10, 11:00 AM ESTTornado Warning Tornado observedFFCCarroll, Coweta, Fulton15 min
Jan 10, 11:10 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Pike, Spalding and 1 more50 min
Jan 10, 11:20 AM ESTSpecial Weather StatementFFCClayton25 min
Jan 10, 11:23 AM ESTSpecial Weather StatementFFCHarris37 min
Jan 10, 11:37 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Talbot, Troup38 min
Jan 10, 11:46 AM ESTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Henry, Jackson, Newton and 2 more29 min
Jan 10, 12:02 PM ESTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding28 min
Jan 10, 12:15 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee, Talbot30 min
Jan 10, 1:52 PM ESTRiver Flood WarningFFCForsyth, Fulton18 hr
Jan 10, 4:10 PM ESTRiver Flood WarningFFCDawson95 min
Jan 10, 4:52 PM ESTRiver Flood WarningFFCForsyth7 hr
Jan 10, 5:12 PM ESTRiver Flood WarningFFCDawson21 days
Jan 10, 5:20 PM ESTRiver Flood WarningFFCDawson, Forsyth14 hr
Jan 10, 6:53 PM ESTRiver Flood WarningFFCCherokee23 hr

Nearby

Flash Flood Warnings in Georgia, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.